Colorado, 2005

Damaging Wind in Colorado, July 23, 2005

July 23, 2005 · NWS GJT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 23, 12:51 PM MST, 4 hours 44 minutes earlier.

Area forecast discussion, Jul 23, 12:51 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
151 PM MDT SAT JUL 23 2005

.SHORT TERM (TONIGHT THROUGH MONDAY)...
SUBSTANTIAL INCREASE IN MOISTURE ABOVE 12-16K IN AREA SOUNDING AND
SUB-CLOUD LAYER JUICIER WITH DEW POINTS IN 40S TO LOW 50S. MOIST
UNSTABLE FLOW TO KEEP FAIR CHANCE OF SHOWERS THROUGH THE PERIOD.

MODELS IN FAIR AGREEMENT IN BROAD TERMS BUT HAVE ISSUES WITH THE
SMALLER SPATIAL TEMPORAL WEATHER. EMBEDDED SHORT WAVES WILL BRING
SOME LOCAL ENHANCEMENT TO CONVECTION CAUSING SOME AREAS OF LOCALLY
HEAVY RAINS...SO FLASH FLOOD POTENTIAL WILL CONTINUE TO INCREASE
THROUGH THE PERIOD.

CURRENT FORECAST ON TRACK SO ONLY MINOR ADJUSTMENTS TO THE GRIDS.
RE-POPULATED THE WIND FIELD WITH ETA12 DUE TO SOME OVERLY PERSISTENT
EASTERLIES. DJC/21

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...THE PERIOD BEGINS WITH
MOIST AIR IN PLACE OVER THE AREA AS THE UPPER RIDGE SITS TO OUR EAST.
MOISTURE BEGINS TO SLOWLY DECREASE ON TUE. THEN THE DRYING SPEEDS UP
ON WED AS AN UPPER RIDGE REBUILDS OVER THE DESERT SOUTHWEST. DRIER
CONDITIONS WILL CONTINUE AS LONG AS THE RIDGE AXIS IS TO OUR WEST.
HOWEVER THE RIDGE CREEPS EASTWARD LATE IN THE WEEK WITH TIMING
INCONSISTENCIES BETWEEN MODEL RUNS. HAVE MADE A FEW ADJUSTMENTS TO
THE POPS...MAINLY INCREASING THEM TOWARDS THE BEGINNING OF THE
PERIOD...AND DECREASING THEM THU-SAT. TEMPS WILL DEPEND A GREAT DEAL
UPON CLOUDS/PCPN...BUT WILL GENERALLY BE AROUND NORMAL.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

DC/ELH
Hazardous weather outlook, Jul 23, 5:03 AM MST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
603 AM MDT SAT JUL 23 2005

UTZ022>025-027>029-241200-
ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-EASTERN UINTA BASIN-
EASTERN UINTA MOUNTAINS-LA SAL AND ABAJO MOUNTAINS-SOUTHEAST UTAH-
TAVAPUTS PLATEAU-
603 AM MDT SAT JUL 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS MORNING AND AFTERNOON...AND
CONTINUE THROUGH THE EVENING. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN. HEAVY RAIN MAY CAUSE NORMALLY DRY
CREEK BEDS...WASHES...AND SLOT CANYONS TO QUICKLY FILL WITH WATER.
ADDITIONALLY...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL OCCUR SUNDAY. ISOLATED THUNDERSTORMS
WILL OCCUR MONDAY THROUGH FRIDAY...MAINLY OVER THE MOUNTAINS. LOCALLY
HEAVY RAIN MAY OCCUR WITH THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT....BUT
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND SIGNIFICANT
WEATHER CONDITIONS.

COZ001>014-017>023-241200-
ANIMAS RIVER BASIN-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LOWER YAMPA RIVER BASIN-NORTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS-
SAN JUAN RIVER BASIN-SOUTHWEST SAN JUAN MOUNTAINS-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
603 AM MDT SAT JUL 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS WILL OCCUR THIS MORNING...THEN INCREASE IN
COVERAGE THIS AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN. HEAVY RAIN MAY CAUSE NORMALLY DRY CREEK BEDS...
WASHES...AND OTHER LOW LYING AREAS TO QUICKLY FILL WITH WATER.
ADDITIONALLY...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL
BE POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL OCCUR SUNDAY. ISOLATED THUNDERSTORMS
WILL OCCUR MONDAY THROUGH FRIDAY...MAINLY OVER THE MOUNTAINS. LOCALLY
HEAVY RAIN MAY OCCUR WITH THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT....BUT
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND SIGNIFICANT
WEATHER CONDITIONS.

TAL

The radar

The Grand Junction radar (KGJX), 135 km away, was scanning. The volume nearest the first event began at 00:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Eagle

When
July 23, 5:35 PM MST to 5:40 PM MST
Where
Eagle County, (Ege)eagle
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.650, -106.833

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469994.